Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2014, 3:07 PM EDT for Huron County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 29, 2014, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Huron County, OH
The radar
The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS51 KCLE 291907
SVRCLE
OHC077-291945-
/O.NEW.KCLE.SV.W.0089.140629T1907Z-140629T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN NORTH CENTRAL OHIO
* UNTIL 345 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PLYMOUTH...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FITCHVILLE...
NEW LONDON...
WAKEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4100 8280 4103 8283 4129 8246 4128 8235
4107 8234 4106 8236 4106 8243 4102 8243
4099 8249 4099 8277
TIME...MOT...LOC 1907Z 231DEG 25KT 4102 8266
$$
KING1 follow-up statement
059
WWUS51 KCLE 291942
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT SUN JUN 29 2014
OHC077-291952-
/O.EXP.KCLE.SV.W.0089.000000T0000Z-140629T1945Z/
HURON OH-
342 PM EDT SUN JUN 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR HURON COUNTY WILL EXPIRE AT
345 PM EDT...
THE STORM THAT PROMPTED THE WARNING NO LONGER PRESENTS A SEVERE
WEATHER THREAT TO THE WARNING AREA.
LAT...LON 4100 8280 4103 8283 4129 8246 4128 8235
4107 8234 4106 8236 4106 8243 4102 8243
4099 8249 4099 8277
TIME...MOT...LOC 1942Z 231DEG 25KT 4117 8241
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:22 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 29, 1:22 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 122 PM EDT SUN JUN 29 2014 .SYNOPSIS... A WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AWAY FROM THE AREA TODAY. LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE NORTHWESTERN GREAT LAKES AND FORCE A COLD FRONT EAST ACROSS THE AREA MONDAY NIGHT. ANOTHER COLD FRONT WILL SLIDE SOUTH ACROSS THE AREA WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE BY THE END OF THE WEEK FROM THE WEST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...MINOR ADJUSTMENT OF POPS AND PRECIP TIMING BASED ON DEVELOPING SHOWERS. ALSO ADJUSTED SKY AND HOURLY TEMPS. PREVIOUS...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE AREA OF CONVERGENCE OVER EASTERN OHIO AND NORTHWEST PENNSYLVANIA. THIS ACTIVITY WILL GRADUALLY SHIFT OFF TO THE EAST THIS MORNING. MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AS POSITIVE VORTICITY MAXIMUM MOVES EAST ACROSS THE REGION ALONG WITH ABUNDANT MOISTURE. OTHERWISE...TEMPERATURES LOOK REASONABLE. PREVIOUS DISCUSSION... FORECAST AREA IS STUCK BETWEEN THE TWO RINGER WASHING MACHINE ROLLERS...LOW PRESSURE OVER THE WESTERN GREAT LAKES AND HIGH PRESSURE OFF THE EAST COAST. THE TWO SYSTEMS ARE PUMPING WARM HUMID AIR INTO THE FORECAST AREA AT THIS TIME AND IT WILL CONTINUE THROUGH THE DAY TODAY. THERE IS AN AXIS OF CONVERGENCE IN THE STREAMLINES OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA AT THIS TIME. THIS CONVERGENCE IS RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS THAT CONTINUE TO DEVELOP WITH TIME. MODELS INDICATE THE CONVERGENT AREAS WILL CONTINUE TO DEVELOP OVER THE EAST THIS MORNING AND CONTINUE THROUGH THE MORNING HOURS. AS DAY TIME HEATING DEVELOPS...MORE ACTIVITY WILL START TO DEVELOP IN THE WESTERN HALF OF THE AREA. ANOTHER SOURCE FOR CONVECTION WILL RESULT FROM OUTFLOWS FROM CURRENT ACTIVITY. LATEST STORM PREDICTION CENTER OUTLOOK HAS OUR AREA IN SEE TEXT. INDICATIONS THAT SOME ISOLATED EVENTS OF SEVERE THUNDERSTORMS THAT COULD PRODUCE STRONG WINDS DURING THE DAY TIME HEATING PERIOD. SO STORMS WILL HAVE TO BE WATCHED CLOSELY. VERY MOIST ENVIRONMENT WILL MAKE CONDITIONS MUGGY TODAY WITH DEW POINTS INTO THE LOWER 70S AND HIGHS IN THE MIDDLE TO UPPER 80S. NOW THAT WARM FRONT IS NORTH OF THE REGION...SUPPORT FOR THE WARM TEMPERATURES IS EXPECTED. HOWEVER...WITH CLOUDS AND THREAT FOR SHOWERS AND THUNDERSTORMS...I DONT THINK WE WILL GET QUITE AS WARM AS WE DID YESTERDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... THE CONVEYOR BELT OF WARM TROPICAL AIR CONTINUES TONIGHT BETWEEN THE LOW TO THE NORTHWEST AND THE HIGH TO THE EAST. EVEN MORE WARM AIR WILL BE PUMPED NORTHEAST INTO THE REGION AND THIS WILL MAKE THINGS EVEN MORE MUGGY BY TUESDAY. A FEW WEAK IMPULSES OF POSITIVE VORTICITY ADVECTION WILL ROTATE EAST INTO THE FORECAST AREA OVER THE NEXT FEW PERIODS AHEAD OF A COLD FRONT. THESE FEATURES ALONG WITH DAY TIME INSTABILITY...OUTFLOW BOUNDARIES...AND CONVERGENCE WILL ALL WORK TOGETHER TO CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP. THE BEST SHOT APPEARS IT WILL BE THIS EVENING AS DAY TIME HEATING BEGINS TO DIMINISH. A DRY PERIOD LOOKS LIKE IT WILL DEVELOP MONDAY MORNING AS NEGATIVE VORTICITY ADVECTION MOVES INTO THE REGION. THIS WILL BE SHORT LIVED AS YET ANOTHER POSITIVE VORTICITY MAXIMUM SCOOTS EAST INTO THE REGION. THIS WILL SET OFF ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS. AS ALWAYS...WILL LIKELY NEED TO MONITOR THESE STORMS FOR THE ISOLATED SEVERE WEATHER EVENT. 1000 TO 500 MB THICKNESS VALUES INCREASE TO BETWEEN 577 AND 580 BY TUESDAY AFTERNOON OVER THE FORECAST AREA. IF THE AREA RECEIVES PLENTY OF SUNSHINE DURING THE MORNING AND EARLY AFTERNOON...THEN FORECAST TEMPERATURES MAY BE ON THE COOL SIDE AND MAY NEED TO BE BUMPED UP A FEW DEGREES. THIS ALL DEPENDS ON TIMING OF THE LINE OF SHOWERS AND THUNDERSTORMS EXPECTED IN THE AFTERNOON. COLD FRONT BEGINS TO PUSH INTO THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. WAVES OF LOW PRESSURE ARE ALSO EXPECTED TO MOVE ALONG THE FRONT AND THE TWO FEATURES WILL BRING ANOTHER SLIGHT CHANCE FOR A ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. MAY NEED TO INCREASE POPS WITH THIS FEATURE MOVING THROUGH DEPENDING ON HOW STRONG THE MOISTURE FLUX IS WITH THE FRONT AND WAVE OF LOW PRESSURE. OTHERWISE...WITH WARM AIR ADVECTION TAKING PLACE IN EARNEST...THIS SHOULD BE THE MUGGIEST AND WARMEST STRETCH OF WARMTH WE HAVE SEEN ALL SEASON SO FAR. SUMMER HAS ARRIVED. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE UPPER TROUGH SHOULD BOTTOM OUT ON THURSDAY AND BEGIN TO MOVE EAST ON FRIDAY. IT STILL APPEARS AS IF THERE WILL BE A SECONDARY COLD FRONT SOMETIME THURSDAY. THE FRONT MAY MOVE EAST OF THE AREA EARLY ON THURSDAY BUT DUE TO THE COMBINATION OF THE FRONT AND UPPER TROUGH WILL KEEP A CHANCE/SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THURSDAY. HIGH PRESSURE AT THE SURFACE SHOULD SPREAD EAST ACROSS THE GREAT LAKES FRIDAY INTO SATURDAY. DARE WE HOPE THIS WILL SET THE STAGE FOR A NICE FOURTH OF JULY WEEKEND. TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL FRIDAY AND SATURDAY...ESPECIALLY NEAR LAKE ERIE WHERE A LAKE BREEZE IS LIKELY. HIGHS IN THE 70S. LOWS MOSTLY IN THE 50S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCATTERED SHOWERS/TSRA ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE IS JUST WEST OF TOL/FDY AREA...AND MOVING EAST AT APPROXIMATELY 20 KTS. WILL MOVE EAST OF FORECAST AREA BY LATE EVENING. EXPECT WIDESPREAD MVFR AND PATCHY IFR STRATUS/BR TO DEVELOP OVERNIGHT. OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS MONDAY THROUGH THURSDAY. && .MARINE... THE WARM FRONT WAS PUSHING NORTH OF LAKE ERIE THIS MORNING AND THE FLOW SHOULD BE MOSTLY SOUTHERLY TODAY. MARINERS WILL NEED TO KEEP TRACK OF THE THUNDERSTORMS NEAR AND ON THE LAKE. THUNDERSTORMS ARE POSSIBLE ON THE EAST HALF OF THE LAKE FIRST THING THIS MORNING... THEN ALMOST ANYWHERE ON THE LAKE THIS AFTERNOON AND EVENING. A SOUTH TO SOUTHWEST FLOW IS EXPECTED TO CONTINUE MONDAY INTO TUESDAY. A SERIES OF COLD FRONTS SHOULD CROSS THE LAKE MID WEEK. THE FIRST WEAKENING FRONT IS EXPECTED ON TUESDAY. THE SOUTHWEST FLOW SHOULD INCREASE AHEAD OF THE FRONT MONDAY NIGHT INTO TUESDAY BUT THE MAJORITY OF WIND AND WAVES WILL END UP ON THE CANADIAN SIDE OF THE LAKE. EVENTUALLY THE FLOW WILL COME AROUND FROM THE NORTHWEST AND NORTH LATER NEXT WEEK...MAYBE NOT UNTIL THURSDAY NIGHT OR FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...TK/LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KOSARIK AVIATION...DJB MARINE...KOSARIK
Hazardous weather outlook, Jun 29, 4:00 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT SUN JUN 29 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-300800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 400 AM EDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY THAT SOME ISOLATED THUNDERSTORMS COULD BECOME SEVERE TODAY AND THIS EVENING. THE MAIN THREAT WOULD BE STRONG DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:20 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 29, 4:41 PM EDT | Special Marine Warning | CLE | 94 min | |
| Jun 29, 5:48 PM EDT | Special Marine Warning | CLE | 117 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.